MAUDE Adverse Event Report: MEDACTA INTERNATIONAL SA STEM: QUADRA-C CEMENTED, MIRROR POLISHING STD STEM SIZE 1 12/14; HIP STEM

MEDACTA INTERNATIONAL SA STEM: QUADRA-C CEMENTED, MIRROR POLISHING STD STEM SIZE 1 12/14; HIP STEM
Catalog Number 01.12.041
Medical Device Problem Code Device Appears to Trigger Rejection (1524)
Health Effect - Clinical Code Medical device site infection (4845)
Date of Event 08/27/2024
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
Batch review performed on 30 august 2024: lot 2217313: (b)(4) items manufactured and released on 17-nov-2022.Expiration date: 2027-nov-04.No anomalies found related to the problem.To date, (b)(4) items of the same lot have been sold with no similar reported event during the period of review.Analysis performed by r&d project manager: looking at the image attached to the complaint it is visible the explanted stem covered with patient blood.Also the explanted ceramic femoral head is visible in the image.From the image it is not possible to determine the root cause of explantation.Clinical evaluation performed by medical affairs director: a revision surgery was performed due to a periprosthetic infection, one and a half years after the primary total hip arthroplasty (tha).The available x-ray image reveals signs of loosening and bone alteration, particularly in the proximal femur.Infection is a known possible adverse event following any surgery, including tha.At this time, there is no reason to suspect that the cause is related to the implanted devices.Additional implants revised, batch review performed on 30 august 2024: ball heads: mectacer 01.29.209 biolox delta ceramic ball head 12/14 ø 36 size m 0 (k112115) lot 2217239: (b)(4) items manufactured and released on 21-oct-2022.Expiration date: 2027-oct-04.No anomalies found related to the problem.To date, all items of the same lot have been sold with no similar reported event during the period of review.Cup: mpact 01.32.152dh acetabular shell ø52 two-holes (k132879) lot 2206762: (b)(4) items manufactured and released on 23-jun-2022.Expiration date: 2027-jun-08.No anomalies found related to the problem.To date, (b)(4) items of the same lot have been sold with no similar reported event during the period of review.Liner: mpact 01.32.3644hct flat pe hc liner ø36/e (k103721) lot 2236947: (b)(4) items manufactured and released on 10-oct-2022.Expiration date: 2027-sep-27.No anomalies found related to the problem.To date, all items of the same lot have been sold with no similar reported event during the period of review.
 
Event or Problem Description
Revision surgery performed about 1 year and 6 months after primary surgery due to infection.All components revised.

Brand Name
STEM: QUADRA-C CEMENTED, MIRROR POLISHING STD STEM SIZE 1 12/14
Common Device Name
HIP STEM
Manufacturer (Section D)
MEDACTA INTERNATIONAL SA
strada regina
castel san pietro, switzerland 6874
SZ  6874
Manufacturer (Section G)
MEDACTA INTERNATIONAL SA
strada regina
castel san pietro, switzerland 6874
SZ   6874
Manufacturer Contact
marco giannessi
strada regina
castel san pietro, switzerland 6874
SZ   6874
MDR Report Key20299957
Report Number3005180920-2024-00755
Device Sequence Number8838366
Product Code LZO
UDI-Device Identifier07630030802225
UDI-Public07630030802225
Combination Product (Y/N)N
Initial Reporter CountryAS
PMA/510(K) Number
K083558
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2023
Device Explanted Year2024
Serviced by Third Party (Y/N)N
Reporter Type Manufacturer
Report Source Company Representative
Initial Reporter Occupation Non-Healthcare Professional
Type of Report Initial
Report Date (Section B) 09/25/2024
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Health Professional
Device Catalogue Number01.12.041
Device Lot Number2217313
Was Device Available for Evaluation? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 08/27/2024
Initial Report FDA Received Date09/25/2024
Was Device Evaluated by Manufacturer? (Y/N) No
Date Device Manufactured11/17/2022
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Outcome Attributed to Adverse Event Required Intervention;
Patient SexUnknown